Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Midland/Odessa, TX

October 6, 201515 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Oct 6, 2015, 4:35 AM CDT for 15 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 7, 2015, 1:00 AM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2015, 4:35 AM CDT (09:35 UTC)
In effect from
Oct 7, 2015, 1:00 AM CDT
Expired
Oct 9, 2015, 3:29 AM CDT
In force
50 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 37 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WGUS64 KMAF 060935
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT TUE OCT 6 2015

...FLASH FLOOD WATCH IN EFFECT LATE TONIGHT THROUGH WEDNESDAY FOR
SOUTHEAST NEW MEXICO... THE DAVIS MOUNTAINS... MARFA PLATEAU...
AND PORTIONS OF THE UPPER TRANS PECOS...

.A STRONG UPPER LOW OVER SOUTHERN CALIFORNIA THIS MORNING WILL
SLOWLY MOVE EAST THE NEXT FEW DAYS.  AS THIS LOW APPROACHES THE
AREA... THUNDERSTORM CHANCES WILL INCREASE ACROSS THE WESTERN HALF
OF THE AREA AND THEN LATER OVER THE EAST.  THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING.
RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCAL
AMOUNTS HIGHER.  THOSE PORTIONS OF THE WATCH AREA THAT HAVE
ALREADY RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS WILL BE MORE
PRONE TO FLOODING.  AS THIS HEAVY RAIN EVENT CONTINUES THE WATCH
MAY BE EXPANDED EASTWARD ON LATER DAYS.

NMZ027>029-033-034-TXZ057>059-074-079-080-258-070000-
/O.CAN.KMAF.FA.A.0001.151007T0600Z-151008T0000Z/
/O.NEW.KMAF.FF.A.0013.151007T0600Z-151008T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE...
FORT DAVIS...PRESIDIO...MARFA...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
435 AM CDT TUE OCT 6 2015 /335 AM MDT TUE OCT 6 2015/

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND
  TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW
  MEXICO... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
  MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA
  COUNTY. IN TEXAS...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
  MOUNTAINS... LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES
  COUNTY AND UPPER TRANS PECOS AND VAN HORN AND HIGHWAY 54
  CORRIDOR.

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS...
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE 
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
6 follow-up statements
442 
WGUS64 KMAF 061917
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT TUE OCT 6 2015

...FLASH FLOOD WATCH IN EFFECT LATE TONIGHT THROUGH WEDNESDAY FOR
SOUTHEAST NEW MEXICO... THE DAVIS MOUNTAINS... MARFA PLATEAU...
AND PORTIONS OF THE UPPER TRANS PECOS...

.A STRONG UPPER LOW CURRENTLY LOCATED OVER ARIZONA THIS AFTERNOON WILL
SLOWLY MOVE EAST THE NEXT FEW DAYS. AS THIS LOW APPROACHES THE
AREA... THUNDERSTORM CHANCES WILL INCREASE ACROSS THE WESTERN HALF
OF THE AREA AND THEN SHIFT OR EXPAND EAST BY THURSDAY. THESE
STORMS MAY PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH
FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH
LOCAL AMOUNTS HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE
ALREADY RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS WILL BE MORE
PRONE TO FLOODING. AS THIS HEAVY RAIN EVENT CONTINUES THE WATCH
MAY BE EXPANDED EASTWARD OR EXTENDED LATER IN TIME IN THE COMING
DAYS.

TXZ045-046-050-051-060>063-067>070-075-081-082-071200-
/O.EXB.KMAF.FF.A.0013.151007T0600Z-151009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-
CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...BIG BEND NP...
MARATHON...SANDERSON
217 PM CDT TUE OCT 6 2015

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND 
  WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  TEXAS...BIG BEND AREA...PECOS AND TERRELL. IN WEST TEXAS... 
  ANDREWS...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... 
  MARTIN...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. 

* FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY EVENING

* 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... 
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NMZ027>029-033-034-TXZ057>059-074-079-080-258-071200-
/O.EXT.KMAF.FF.A.0013.151007T0600Z-151009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE...
FORT DAVIS...PRESIDIO...MARFA...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
217 PM CDT TUE OCT 6 2015 /117 PM MDT TUE OCT 6 2015/

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS... 
  LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND 
  UPPER TRANS PECOS AND VAN HORN AND HIGHWAY 54 CORRIDOR. 

* FROM 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY THROUGH THURSDAY EVENING

* 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... 
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
054 
WGUS64 KMAF 070850
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CDT WED OCT 7 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS...

.A STRONG UPPER LOW CURRENTLY LOCATED OVER ARIZONA THIS MORNING
WILL SLOWLY MOVE SOUTH/SOUTHEAST THE NEXT FEW DAYS. THUNDERSTORM
ACTIVITY WILL INCREASE ACROSS THE WESTERN HALF OF THE AREA AND
THEN SHIFT OR EXPAND EAST BY THURSDAY. THESE STORMS MAY PRODUCE
LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. RAINFALL
AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS
HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE ALREADY
RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS... ESPECIALLY
SOUTHEAST NEW MEXICO... WILL BE MORE PRONE TO FLASH FLOODING. AS
THIS HEAVY RAIN EVENT DEVELOPS THE WATCH MAY BE EXTENDED IN TIME.

NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075-
079>082-258-080000-
/O.CON.KMAF.FF.A.0013.000000T0000Z-151009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
350 AM CDT WED OCT 7 2015 /250 AM MDT WED OCT 7 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... 
  GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... 
  MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND 
  UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 
  CORRIDOR...WARD AND WINKLER. 

* THROUGH THURSDAY

* 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... 
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
231 
WGUS64 KMAF 071942
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT WED OCT 7 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS...

.A STRONG UPPER LOW CURRENTLY LOCATED OVER SOUTHEAST ARIZONA THIS
AFTERNOON WILL SLOWLY MOVE SOUTH/SOUTHEAST THE NEXT COUPLE DAYS.
THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE WESTERN HALF OF THE
AREA AND THEN SHIFT OR EXPAND EAST BY THURSDAY. THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING.
RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCAL
AMOUNTS HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE ALREADY
RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS... ESPECIALLY
SOUTHEAST NEW MEXICO... WILL BE MORE PRONE TO FLASH FLOODING. AS
THIS HEAVY RAIN EVENT DEVELOPS THE WATCH MAY BE EXTENDED IN TIME.

NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075-
079>082-258-080345-
/O.CON.KMAF.FF.A.0013.000000T0000Z-151009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
242 PM CDT WED OCT 7 2015 /142 PM MDT WED OCT 7 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... 
  GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... 
  MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND 
  UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 
  CORRIDOR...WARD AND WINKLER. 

* THROUGH THURSDAY EVENING

* 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... 
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
272 
WGUS64 KMAF 080839
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 AM CDT THU OCT 8 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY FRIDAY FOR SOUTHEAST
NEW MEXICO AND MOST OF WEST TEXAS...

.A STRONG UPPER LEVEL LOW LOCATED OVER THE ARIZONA/MEXICO BORDER
THIS MORNING WILL SLOWLY MOVE SOUTH THE NEXT COUPLE OF DAYS.
AS IT DOES... THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP
ACROSS THE REGION TODAY AND TONIGHT... ESPECIALLY OVER THE PERMIAN
BASIN... TRANS PECOS... AND BIG BEND.  THESE STORMS MAY PRODUCE
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OR MORE... ON TOP OF
THE RAIN THAT HAS ALREADY FALLEN.  SOME PORTIONS OF SOUTHEAST NEW
MEXICO... THE UPPER TRANS PECOS... AND WESTERN PERMIAN BASIN HAVE
HAD HEAVY RAIN OVER THE PAST 24 HOURS.  FLASH FLOODING WILL BE
MORE PRONE IN THESE AREAS.

NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075-
079>082-258-090000-
/O.EXT.KMAF.FF.A.0013.000000T0000Z-151009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
339 AM CDT THU OCT 8 2015 /239 AM MDT THU OCT 8 2015/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... 
  GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... 
  MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND 
  UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 
  CORRIDOR...WARD AND WINKLER. 

* THROUGH FRIDAY MORNING

* ADDITIONAL 1 TO 2 INCHES OF RAIN... LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... 
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
399 
WGUS64 KMAF 081919
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT THU OCT 8 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY FRIDAY FOR SOUTHEAST
NEW MEXICO AND MOST OF WEST TEXAS...

.A STRONG UPPER LEVEL LOW LOCATED OVER NORTHWEST MEXICO THIS
AFTERNOON WILL CONTINUE TO PROVIDE UPPER SUPPORT FOR SHOWER AND
THUNDERSTORM ACTIVITY THROUGH TONIGHT... ESPECIALLY OVER THE
PERMIAN BASIN... TRANS PECOS... BIG BEND... AND DAVIS MOUNTAINS
AND MARFA PLATEAU. THESE STORMS MAY PRODUCE ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES OR MORE... ON TOP OF THE RAIN THAT HAS
ALREADY FALLEN. SOME PORTIONS OF SOUTHEAST NEW MEXICO... THE UPPER
TRANS PECOS... AND WESTERN PERMIAN BASIN HAVE HAD HEAVY RAIN OVER
THE PAST 24 HOURS. FLASH FLOODING WILL BE MORE PRONE IN THESE
AREAS.

NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075-
079>082-258-091200-
/O.CON.KMAF.FF.A.0013.000000T0000Z-151009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
219 PM CDT THU OCT 8 2015 /119 PM MDT THU OCT 8 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... 
  GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... 
  MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND 
  UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 
  CORRIDOR...WARD AND WINKLER. 

* THROUGH FRIDAY MORNING

* ADDITIONAL 1 TO 2 INCHES OF RAIN... LOCALLY HIGHER AMOUNTS.

* FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... 
  ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
991 
WGUS64 KMAF 090829
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CDT FRI OCT 9 2015

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.SHOWERS AND THUNDERSTORMS HAVE DECREASED OVERNIGHT. EVEN THOUGH
THERE WILL BE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ON
FRIDAY THE THREAT FOR WIDE SPREAD FLASH FLOODING HAS DIMINISHED.

NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075-
079>082-258-090930-
/O.CAN.KMAF.FF.A.0013.000000T0000Z-151009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
329 AM CDT FRI OCT 9 2015 /229 AM MDT FRI OCT 9 2015/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND
TEXAS HAS BEEN CANCELLED. EVEN THOUGH THERE WILL BE THE
POSSIBILITY OF SHOWERS AND THUNDERSTORMS ON FRIDAY THE THREAT OF
WIDE SPREAD FLASH FLOODING HAS DIMINISHED.

$$

STROBIN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 3:48 AM CDT, 47 minutes earlier.

Area forecast discussion, Oct 6, 3:48 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
348 AM CDT TUE OCT 6 2015

.DISCUSSION...
An upper low can be seen on IR this morning over Srn CA.  This
cut off low will slowly move east with thunderstorm chances
increasing across the area as it approaches.  Currently models are
taking this low across AZ/NM down into Northern Mexico by Thursday.
This track will result in several days of good rain chances for
the region with potential for locally heavy rain.

May also see some severe wx today/tonight mainly across the west.
The far western CWA is in the SWODY1 slight risk... potential for
large hail and damaging wind as storms could have strong updrafts...
will highlight in HWO.  Could see some severe storms again on
Wednesday but should begin to transition into a heavy rain event.
E to SE flow will continue to bring good low level moisture into the
area with dewpts in the 50s and 60s.  Model soundings show PW
increasing to around 1.5 inches for the Permian Basin.  Models qpf
does develop significant amounts of precip beginning tonight out
west.  Plan on issuing a Flash Flood Watch for late tonight through
Wednesday for the western counties.  Expect this watch will be
expanded both in duration and coverage on later shifts as high pops
continue Thursday and Friday.  Thanks neighboring offices for
collaboration.

Temperatures will be affected by all this precipitation.  Significant
amounts of clouds and rain will keep temps down across the west today.
Lower temps expand east into the Permian Basin Wednesday and Thursday
as the rain chances increase.  Readings remain below normal through
Saturday.  Warmer temps return by early next week as forecast dries
out.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  85  61  83  61  /   0  10  30  50
CARLSBAD NM                    78  57  74  54  /  20  60  70  60
DRYDEN TX                      88  67  85  66  /  10  10  20  50
FORT STOCKTON TX               86  61  84  59  /  10  20  40  60
GUADALUPE PASS TX              71  54  70  53  /  40  70  70  50
HOBBS NM                       79  59  76  56  /  10  40  70  80
MARFA TX                       78  54  76  52  /  30  40  60  70
MIDLAND INTL AIRPORT TX        85  60  83  60  /   0  10  40  60
ODESSA TX                      85  60  81  59  /   0  10  40  60
WINK TX                        84  62  81  59  /  10  30  60  80

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flood Watch from late tonight through Wednesday afternoon FOR
     THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
     Mountains of Eddy County...Northern Lea County...Southeast
     Plains/BLM Roswell/LNZ...Southern Lea County.

TX...Flood Watch from late tonight through Wednesday evening FOR THE
     FOLLOWING ZONES... Davis/Apache Mountains Area...Guadalupe
     Mountains...Loving...Marfa Plateau...Presidio Valley...
     Reeves County and Upper Trans Pecos...Van Horn and Highway
     54 Corridor.

&&

84/72
Hazardous weather outlook, Oct 6, 4:18 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CDT TUE OCT 6 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-070930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
418 AM CDT TUE OCT 6 2015 /318 AM MDT TUE OCT 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE HIGHER TERRAIN OF SOUTHEAST
NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD
RESULT IN FLOODING CONCERNS...ESPECIALLY IN AREAS WITH POOR
DRAINAGE OR AREAS THAT HAVE EXPERIENCED RECENT RAINFALL. A FLASH
FLOOD WATCH IS IN EFFECT BEGINNING TONIGHT ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS
PECOS, MARFA PLATEAU, AND PRESIDIO VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL SPREAD EAST AND INCREASE CONSIDERABLY ON
WEDNESDAY WITH A FEW SEVERE STORMS POSSIBLE ACROSS SOUTHEAST NEW
MEXICO...SOUTH INTO THE DAVIS MOUNTAINS AND EAST ACROSS PORTIONS
OF THE TRANS PECOS AND WESTERN PERMIAN BASIN. THE MAIN THREAT WITH
STORMS WEDNESDAY ONWARD WILL BE HEAVY RAINFALL AND GUSTY
WINDS...THOUGH ANY STORMS THAT BECOME SEVERE COULD ALSO PRODUCE
LARGE HAIL. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
WEDNESDAY EVENING ACROSS WESTERN PORTIONS OF THE AREA.

THUNDERSTORM CHANCES CONTINUE TO INCREASE WEDNESDAY NIGHT INTO
THURSDAY ACROSS MUCH OF THE REGION AND THE FLOODING POTENTIAL
CONTINUES TO INCREASE. FORECASTED RAINFALL AMOUNTS LOOK TO RANGE
FROM 1 TO 2 INCHES OVER SOUTHEASTERN NEW MEXICO TO POTENTIALLY 2
TO 3 INCHES OVER THE LOWER TRANS PECOS AND EASTERN PERMIAN BASIN
OF WEST TEXAS WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING
WEST OF A CARLSBAD TO MARFA LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:11 AM CDTFlood WatchMAFLoving24 min
Oct 6, 3:46 PM CDTSpecial Weather StatementMAF44 min
Oct 6, 4:18 PM CDTSpecial Weather StatementMAFJeff Davis42 min
Oct 6, 4:28 PM CDTSpecial Weather StatementMAF47 min
Oct 6, 4:58 PM CDTSevere Thunderstorm WarningMAFJeff Davis47 min
Oct 6, 5:00 PM CDTSpecial Weather StatementMAFReeves45 min
Oct 6, 5:49 PM CDTSpecial Weather StatementMAF41 min
Oct 6, 6:29 PM CDTSpecial Weather StatementMAF46 min

Nearby

Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.